Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 21, 2010, 8:26 AM EST for 6 counties in Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 8:26 AM EST (13:26 UTC)
- Expired
- Jan 21, 2010, 9:15 AM EST
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Carroll County, GA, Coweta County, GA, Harris County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 8:40 AM EST | TSTM WND DMG | La Grange, GA | ONE TREE ON A POWERLINE ON MOODY BRIDGE ROAD...CAUSING SPARKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS52 KFFC 211326
SVRFFC
GAC045-077-145-149-199-285-211415-
/O.NEW.KFFC.SV.W.0001.100121T1326Z-100121T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 AM EST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CARROLL COUNTY IN NORTHWEST GEORGIA
COWETA COUNTY IN WEST CENTRAL GEORGIA
NORTHERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
HEARD COUNTY IN WEST CENTRAL GEORGIA
MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 915 AM EST
* AT 820 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
10 MILES WEST OF EPHESUS TO 15 MILES WEST OF LAGRANGE TO 15 MILES
SOUTHWEST OF WEST POINT...MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKLIN...ROOPVILLE...CENTRALHATCHEE...CORINTH...HOGANSVILLE...
LONE OAK...GRANTVILLE...WHITESBURG...PINE MOUNTAIN-CALLAWAY
GARDENS...LUTHERSVILLE...MORELAND...NEWNAN...GREENVILLE...
SHARPSBURG...TURIN...WARM SPRINGS...HARALSON...GAY AND WOODBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3356 8482 3351 8483 3351 8467 3322 8452
3287 8458 3274 8513 3279 8513 3281 8516
3288 8519 3346 8530
TIME...MOT...LOC 1324Z 257DEG 52KT 3338 8535 3309 8522
3277 8532
$$2 follow-up statements
113
WWUS52 KFFC 211357
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 AM EST THU JAN 21 2010
GAC045-149-211407-
/O.CAN.KFFC.SV.W.0001.000000T0000Z-100121T1415Z/
HEARD GA-CARROLL GA-
857 AM EST THU JAN 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL AND HEARD
COUNTIES IS CANCELLED...
THE LINE OF THUNDESTORMS HAS MOVED OUT OF THE COUNTY AND SEVERE
WEATHER IS NO LONGER EXPECTED.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3316 8490 3345 8498 3344 8493 3351 8484
3351 8475 3350 8475 3350 8468 3322 8452
3287 8458 3278 8504
TIME...MOT...LOC 1357Z 257DEG 52KT 3349 8479 3320 8466
3288 8477
$$
GAC077-145-199-285-211415-
/O.CON.KFFC.SV.W.0001.000000T0000Z-100121T1415Z/
HARRIS GA-TROUP GA-MERIWETHER GA-COWETA GA-
857 AM EST THU JAN 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR COWETA...MERIWETHER...EASTERN TROUP AND NORTH CENTRAL HARRIS
COUNTIES...
AT 853 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PLANT YATES TO LUTHERSVILLE TO PINE MOUNTAIN-CALLAWAY GARDENS...
MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOOSTER...THOMAS CROSSROADS...SHARPSBURG...TURIN...WARM SPRINGS...
ALVATON...HARALSON...RALEIGH...GAY...WOODBURY AND IMLAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL
AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3316 8490 3345 8498 3344 8493 3351 8484
3351 8475 3350 8475 3350 8468 3322 8452
3287 8458 3278 8504
TIME...MOT...LOC 1357Z 257DEG 52KT 3349 8479 3320 8466
3288 8477
$$862
WWUS52 KFFC 211410
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 AM EST THU JAN 21 2010
GAC077-145-199-285-211419-
/O.EXP.KFFC.SV.W.0001.000000T0000Z-100121T1415Z/
HARRIS GA-TROUP GA-MERIWETHER GA-COWETA GA-
910 AM EST THU JAN 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR COWETA...MERIWETHER...EASTERN
TROUP AND NORTH CENTRAL HARRIS COUNTIES EXPIRES AT 915 AM EST...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO
LONGER EXPECTED TO PRODUCE DAMAGING WINDS. WIND GUSTS UP TO 50 MPH
AND A BRIEF PERIOD OF VERY HEAVY RAIN WILL BE POSSIBLE AS THE LINE
OF STORMS MOVES THROUGH THE AREA.
LAT...LON 3316 8490 3345 8498 3344 8493 3351 8484
3351 8475 3350 8475 3350 8468 3322 8452
3287 8458 3278 8504
TIME...MOT...LOC 1409Z 257DEG 52KT 3353 8459 3324 8446
3292 8457
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 5:36 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 21, 5:36 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 AM EST THU JAN 21 2010 .SHORT TERM /TODAY THROUGH SATURDAY/... LATEST ANALYSIS SHOWS THE SURFACE LOW OVER EASTERN OK...AND PROGGED TO PUSH EASTWARD ACROSS THE TN VALLEY THROUGH FRIDAY. REGIONAL RADARS SHOW A LARGE AREA OF SHOWERS WITH SOME EMBEDDED THUNDERSTORMS STRETCHING ACROSS SOUTH ALABAMA AND NW FL...AND TRAINING EASTWARD ACROSS THE SW AND SOUTH CENTRAL PORTIONS OF THE FORECAST AREA. THIS ACTIVITY IS BEING DRIVEN BY A STRONG UPPER DISTURBANCE PUSHING ACROSS AL. ANOTHER VORT MAX IS SPARKING STRONG THUNDERSTORMS ACROSS MS WHERE THE GREATER INFLUX OF WARM MOIST AIR IS BEING FOCUSED. THIS WILL ALL SPREAD EASTWARD TODAY... SETTING THE STAGE FOR ANOTHER HEAVY RAIN EVENT WHERE 2 TO 3 INCHES ARE LIKELY BY THIS EVENING...ESPECIALLY ACROSS THE FLOOD WATCH AREA. THE TIMING AND LOCATION OF THE FLOOD WATCH STILL LOOKS GOOD...SO NO CHANGES ANTICIPATED AT THIS TIME. HOWEVER...WOULD NOT BE SURPRISE TO SEE 1 TO 2 INCHES OF RAINFALL ACROSS NORTH GA WITH SOME MINOR FLOOD PROBLEMS. SO FAR...THE HEAVIER RAINFALL AMOUNTS HAVE BEEN FOCUSED OVER THE SW ZONES...GENERALLY ALONG AND SOUTH OF A COLUMBUS TO OGLETHORPE LINE...WHERE ABOUT 1/2 TO 1 INCH OF RAINFALL HAS FALLEN OVER THE LAST 6 HOURS. EXPECT THE ACTIVITY OVER SOUTH AL TO CONTINUE TRAINING ACROSS THE SOUTHERN HALF OF THE FORECAST THROUGH THE MORNING HOURS. THEN THE STORM ACTIVITY OVER MS ARRIVES DURING DAYTIME HEATING...AND BRINGS ANOTHER ROUND OF HEAVY RAIN AND STRONG STORMS TO THE AREA DURING THE AFTERNOON. MODELS SHOW ABOUT 500-1000 MUCAPE OR 200-800 MLCAPE NOSING UP OVER THE SOUTHERN HALF OF THE FORECAST AREA THIS AFTERNOON WHILE DEEP LAYER SHEAR...COURTESY OF A 50KT LLJ...HELP PRODUCE 200+ HELICITY. AS A RESULT...SPC HAS PLACED A SLIGHT RISK AREA OVER THE SOUTHERN THIRD OF THE FORECAST AREA...GENERALLY ALONG AND SOUTH OF A HAMILTON TO DUBLIN LINE. HOWEVER...THE SEVERE STORM THREAT COULD PUSH NORTH OF THIS LINE AS MODERATE CAPES ARE NOTED PUSHING AS FAR NORTH AS A WEST POINT TO MILLEDGEVILLE LINE. NORTH OF THIS LINE...A COOLER...MORE STABLE AIR MASS WILL HINDER STRONG STORM DEVELOPMENT. IT STILL APPEARS LARGE HAIL AND STRONG WIND GUSTS WOULD BE THE MAIN SEVERE STORM THREATS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH SUCH MODERATELY HIGH HELICITY. OTHERWISE... STILL EXPECT A DRY SLOT TO ADVECT UP FROM THE SW AND BRING AN END THE HEAVY RAIN AND SEVERE STORM THREAT BY EARLY EVENING. SOME LIGHT RAIN MAY LINGER TONIGHT...ESPECIALLY ACROSS NORTH GA WHERE DEEP WRAP AROUND MOISTURE IS ENHANCED BY THE UPPER LOW MOVING ACROSS KY. A DRY NW FLOW ALOFT BECOMES ESTABLISHED BY EARLY FRIDAY MORNING...BRINGING AN END TO THE RAIN. ALTHOUGH SOME LINGERING WRAP AROUND CLOUDS MAY PRODUCE A FEW SPRINKLES ACROSS NORTH GA ON FRIDAY. AMPLE CLOUDS AND RAIN HAVE WARRANTED LEANING TOWARD THE COOLER MET HIGHS TODAY. THEN TOOK MAINLY A MAV AND MET BLEND FOR THE REMAINING PERIODS. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE WILL QUICKLY WEAKEN ITS GRIP SATURDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM KICKS OUT OF THE CENTRAL PLAINS. THIS LOW TRACKS FAR TO THE NORTH AND DRAGS A TRAILING COLD FRONT ACROSS THE STATE ON SUNDAY. ALTHOUGH STILL EXPECTING MAINLY SHOWERS WITH THIS SYSTEM AS THE FRONT GETS STRETCHED OUT AND WEAKENS...WILL CONTINUE TO WORD FOR ISOLATED THUNDERSTORMS ON SUNDAY DURING DAYTIME HEATING. A SERIES OF VORT MAXES SWINGING THRU A DEEP LONG WAVE UPPER TROUGH WILL KEEP CLOUDS AND A SLIGHT CHANCE OF RAIN IN THE FORECAST NORTH AND EAST ON MONDAY. OTHERWISE...EXPECT HIGH PRESSURE TO PRODUCE MUCH COOLER AND DRIER CONDITIONS FOR TUESDAY AND WEDNESDAY. && .AVIATION... SE WINDS 6-12KTS EXPECTED TODAY AS RAIN AND ISOLATED THUNDERSTORMS MOVE IN ACROSS THE AREA. CEILINGS WILL BE VARIABLE TODAY BUT STAYING IN THE IFR TO LIFR RANGE. NOT EXPECTING CEILINGS TO GET INTO THE MVFR RANGE UNTIL AFTER 00Z. RAIN SHOULD CONTINUE THROUGH 00Z ALSO. VSBYS WILL BE UP AND DOWN ALSO BUT SHOULD STAY IN THE IFR TO MVFR RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 39 53 38 55 / 100 40 5 5 10 ATLANTA 58 42 55 38 56 / 100 20 0 5 10 BLAIRSVILLE 52 38 50 34 49 / 100 60 20 5 10 CARTERSVILLE 58 41 54 38 56 / 100 20 0 5 10 COLUMBUS 64 48 63 41 60 / 100 10 0 5 10 GAINESVILLE 56 39 52 38 54 / 100 50 5 5 10 MACON 62 44 60 39 59 / 100 20 0 5 5 ROME 57 43 55 38 57 / 100 30 5 5 10 PEACHTREE CITY 59 40 55 37 56 / 100 20 0 5 10 VIDALIA 64 49 62 41 64 / 100 40 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKES...WILKINSON. && 39
Hazardous weather outlook, Jan 21, 5:41 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 AM EST THU JAN 21 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 541 AM EST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY THROUGH THIS EVENING. MINOR FLOODING EXPECTED THIS AFTERNOON AND TONIGHT .SYNOPSIS... THERE IS A SURFACE LOW PRESSURE CENTER OVER EASTERN OKLAHOMA WHICH IS EXPECTED TO MOVE EASTWARD ACROSS THE TENNESSEE VALLEY THROUGH FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...GUSTY WINDS...LARGE HAIL...HEAVY RAIN...AND SOME MINOR FLOODING. THE BEST LOCATION FOR ANY SEVERE STORMS TO OCCUR WILL BE GENERALLY ALONG AND SOUTH OF A WEST POINT TO MILLEDGEVILLE LINE THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ARE STRETCHING ACROSS SOUTH ALABAMA AND NW FL THIS MORNING. THIS ACTIVITY IS BEING DRIVEN BY A STRONG UPPER DISTURBANCE OVER AL. ANOTHER VORT MAX IS SPARKING STRONG THUNDERSTORMS ACROSS MS WHERE THE GREATER INFLUX OF WARM MOIST AIR IS BEING FOCUSED. THIS WILL ALL SPREAD NORTHEASTWARD TODAY DURING DAYTIME HEATING. INSTABILITIES WILL INCREASES ACROSS THE AREA WITH 500-1000 MUCAPE NOSING UP OVER THE SOUTHERN HALF OF THE FORECAST AREA THIS AFTERNOON ALONG WITH SOME DEEP LAYER SHEAR...COURTESY OF A 50KT LOW LEVEL JET WHICH WILL HELP PRODUCE 200+ HELICITY VALUES. AS A RESULT WE CAN EXPECT ISOLATED SEVERE STORMS WITH SOME MINOR FLOODING TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 21, 4:46 AM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 AM EST THU JAN 21 2010 GAZ078>081-089>095-102>106-211200- 446 AM EST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP...SUMTER... WEBSTER...STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE... MARION...MUSCOGEE...HOUSTON...PEACH...CRAWFORD...HARRIS...TALBOT AND DOOLY COUNTIES UNTIL 700 AM EST... AT 445 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS... GENERALLY SOUTH AND WEST OF A HAMILTON TO PERRY TO CORDELE LINE. THIS AREA OF SHOWERS AND THUNDERSTORMS IS MOVING EAST AND NORTHEAST AT 35 MPH...AND WILL CONTINUE TO TRAIN OVER THE ALERT AREA. RAINFALL AMOUNTS OF ONE TO ONE HALF INCH HAVE ALREADY FALLEN OVER THIS AREA SINCE MIDNIGHT...AND AN ADDITIONAL ONE HALF TO ONE INCH OF RAINFALL IS POSSIBLE THROUGH 700 AM THIS MORNING. RUNOFF FROM THESE SHOWERS AND THUNDERSTORMS COULD CAUSE SIGNIFICANT RISES AND MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND ACROSS LOW LYING...FLOOD PRONE AREAS...TO INCLUDE ROADS AND UNDERPASSES. DRIVERS SHOULD USE CAUTION AS HEAVY RAINFALL WILL REDUCE VISIBILITIES... AND CAUSE PONDING OF WATER ON ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE ACROSS WATER COVERED ROADWAYS. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
Special weather statement, Jan 21, 8:22 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 822 AM EST THU JAN 21 2010 GAZ042-044-052>054-066>068-078-079-089-090-211415- 822 AM EST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CHATTAHOOCHEE...MUSCOGEE...HARRIS...TALBOT...PIKE...TROUP... MERIWETHER...HEARD...COWETA...FAYETTE...CARROLL AND FULTON COUNTIES UNTIL 915 AM EST... AT 818 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES WEST OF BLACKJACK MOUNTAIN TO SOUTH OF MONTGOMERY...MOVING EAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CHATTAHOOCHEE...MUSCOGEE...HARRIS...TALBOT...PIKE...TROUP... MERIWETHER...HEARD...COWETA...FAYETTE...CARROLL AND FULTON COUNTIES THROUGH 915 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...WARESVILLE...WEST POINT...LONG CANE... ABBOTTSFORD...PIEDMONT HEIGHTS...GLENN...TEXAS...FROLONA...BOWDON... CANNONVILLE...WARES CROSSROADS...ROOSTERVILLE...FRANKLIN AND EPHESUS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:51 AM EST | Flash Flood Warning | FFC | Crisp | 6 hr |
| Jan 21, 11:16 AM EST | River Flood Warning | FFC | Dooly | 27 hr |
| Jan 21, 11:16 AM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 26 days |
| Jan 21, 11:16 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 18 hr |
| Jan 21, 6:18 PM EST | River Flood Warning | FFC | Sumter | 8 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.